Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 63, NWS New Orleans, LA

September 1, 2008Saint Tammany Parish, Louisiana; Hancock County, Mississippi

NWS New Orleans, LA issued this tornado warning at Sep 1, 2008, 8:20 AM CDT for Saint Tammany Parish, Louisiana; Hancock County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2008, 8:20 AM CDT (13:20 UTC)
Expired
Sep 1, 2008, 8:45 AM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Tammany Parish, LA, Hancock County, MS

What was reported inside it

TimeReportWhereRemark
Sep 1, 8:26 AM CDTTORNADO10 W Kiln, MSREPORTED BY HAM RADIO OPERATOR N5WLW AT STENNIS SPACE CENTER MOVING NORTHWEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 6:30 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 494 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
494 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 011320
TORLIX
LAC103-MSC045-011345-
/O.NEW.KLIX.TO.W.0063.080901T1320Z-080901T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
820 AM CDT MON SEP 1 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF COVINGTON...
  CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF DIAMONDHEAD...

* UNTIL 845 AM CDT

* AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  DIAMONDHEAD...OR NEAR WAVELAND...MOVING WEST AT 83 MPH.

* THE TORNADO WILL BE NEAR...
  STENNIS SPACE CENTER BY 825 AM CDT...
  PEARL RIVER BY 830 AM CDT...
  ABITA SPRINGS...COVINGTON AND 9 MILES NORTHEAST OF MADISONVILLE BY
  845 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3050 8972 3046 8969 3046 8965 3048 8964
      3040 8935 3023 8940 3040 9018 3059 9010
TIME...MOT...LOC 1320Z 106DEG 72KT 3035 8949

$$
1 follow-up statement
000 
WWUS54 KLIX 011331
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 AM CDT MON SEP 1 2008

LAC103-MSC045-011345-
/O.CON.KLIX.TO.W.0063.000000T0000Z-080901T1345Z/
HANCOCK MS-ST. TAMMANY LA-
831 AM CDT MON SEP 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR CENTRAL
HANCOCK COUNTY...AND CENTRAL ST. TAMMANY PARISH...

AT 826 AM CDT...AMATEUR RADIO OPERATOR REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR STENNIS SPACE CENTER...OR 11 MILES 
NORTHEAST OF SLIDELL...MOVING WEST AT 83 MPH.

THE TORNADO WILL BE NEAR...
  ABITA SPRINGS BY 840 AM CDT...
  COVINGTON BY 845 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3050 8972 3046 8969 3046 8965 3048 8964
      3040 8935 3023 8940 3040 9018 3059 9010
TIME...MOT...LOC 1331Z 106DEG 72KT 3040 8974

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 1, 4:45 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Sep 1, 4:45 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 AM CDT MON SEP 1 2008

.DISCUSSION... GUSTAV WILL BE THE MAIN ISSUE FOR THE NEXT 24
HOURS AT LEAST. THE STORM IS EXPECTED TO MAKE LANDFALL THIS
MORNING SOMEWHERE IN THE VICINITY OF TIMBALIER ISLAND. WITH
PRECIPITABLE WATER VALUES BETWEEN 2.5 AND 3 INCHES...AGREE WITH
TRENDS FROM HPC OF 6 TO 12 INCHES WITH ISOLATED VALUES NEAR 20.
WORST OF RAIN WILL BE THROUGH TUESDAY MORNING...BUT WILL STILL SEE
SOME INTO AT LEAST WEDNESDAY. THIS FORECAST PACKAGE WILL IN
GENERAL BE A CONTINUATION OF PREVIOUS PACKAGE. 35

.AVIATION...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT TO ALL OF THE TERMINALS
THROUGH THIS EVENING THEN IMPROVING CONDITIONS ARE EXPECTED LATE
TONIGHT AND TUESDAY. INCREASING WINDS AND SEVERAL BANDS OF
CONVECTION WITH SQUALLS WILL MOVE ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGHOUT THE DAY AND INTO TONIGHT WITH THE
WORST CONDITIONS EXPECTED AT KMSY AND KBTR.  22
&&

.MARINE...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT THROUGH WEDNESDAY FOR THE
COASTAL WATERS. HURRICANE CONDITIONS WILL CONTINUE TODAY BUT
DIMINISH TO TROPICAL STORM FORCE FROM EAST TO WEST LATE IN THE
AFTERNOON AND EVENING AS GUSTAV CLEARS THE COASTAL WATERS. THE
REMAINS OF GUSTAV WILL THEN STALL OVER EASTERN TEXAS...WHICH WILL
KEEP WINDS AND SEAS UP THROUGH THE MIDDLE OF THE WEEK.  22
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  72  83  73 / 100 100  90  70
BTR  83  73  84  73 / 100 100  90  70
MSY  82  77  85  77 / 100 100  90  70
GPT  84  73  86  75 /  90 100  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

     HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST.
     JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

     HURRICANE WIND WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...POINTE COUPEE...ST. HELENA...WEST
     BATON ROUGE...AND WEST FELICIANA.

     TROPICAL STORM WIND WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: AND WASHINGTON.

GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

MS...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     TROPICAL STORM WIND WARNING UNTIL 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: AMITE...PEARL RIVER...PIKE...WALTHALL...AND
     WILKINSON.

     HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

&&
Hazardous weather outlook, Sep 1, 5:02 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 AM CDT MON SEP 1 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-021100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
502 AM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
HURRICANE GUSTAV WILL MAKE LANDFALL IN SOUTH CENTRAL LOUISIANA
THIS MORNING. SIGNIFICANT STORM SURGE FLOODING IS POSSIBLE IN LOW
LYING AREAS...ESPECIALLY NEAR AND TO THE EAST OF WHERE THE CENTER
MAKES LANDFALL. HURRICANE FORCE WINDS OR WIND GUSTS ARE EXPECTED
OVER MUCH OF THE AREA TODAY INTO TONIGHT...WITH TROPICAL STORM
FORCE GUSTS OBSERVED FARTHER INLAND. THERE WILL BE A THREAT OF
ISOLATED TORNADOES...ESPECIALLY THIS MORNING. WIDESPREAD VERY
HEAVY RAINFALL MAY CAUSE FLASH FLOODING TODAY AND TONIGHT.
RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE TODAY AND
TONIGHT. THIS MAY PRODUCE MODERATE TO MAJOR FLOODING ALONG SOME
RIVERS.

TROPICAL STORM TO HURRICANE FORCE WINDS WILL CONTINUE ACROSS THE
COASTAL WATERS FOR MUCH OF THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE ON TUESDAY
WITH GUSTAV...WHICH IS EXPECTED TO BE A TROPICAL STORM AT THAT
TIME. IN ADDITION...HEAVY RAINFALL WILL STILL BE POSSIBLE...WITH
STORM TOTALS OF NEAR 20 INCHES POSSIBLE IN ISOLATED LOCATIONS.
FLOODING OF RIVERS MAY CONTINUE FOR SEVERAL DAYS.

THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THURSDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ASKED TO CONTINUE SUPPORTING HURRICANE
OPERATIONS TODAY.

In the hours before

Local storm report, Sep 1, 5:16 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TORNADO          GULFPORT                30.39N 89.07W
09/01/2008                   HARRISON           MS   TRAINED SPOTTER

            REPORTED BY UNIVERSITY OF SOUTH ALABAMA STORM SPOTTER.
            MOVED ONSHORE NEAR HIGHWAY 49. POWER LINE FLASHED NOTED.

&&

RICKS
Special weather statement, Sep 1, 6:00 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT MON SEP 1 2008

LAZ049-056>070-011300-
ASCENSION-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...GONZALES...DONALDSONVILLE...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY
600 AM CDT MON SEP 1 2008

...TROPICAL STORM FORCE WINDS BLANKETING THE LOWER PARISHES...

THE SPIRAL BANDS CLOSE TO THE EYE OF HURRICANE GUSTAV HAVE MOVED
INTO THE NEW ORLEANS METRO AREA AND CONTINUE TO SPREAD EASTWARD.
AT 544 AM CDT...BELLE CHASSE REPORTED SUSTAINED WINDS 42 MPH WITH
GUSTS TO 63 MPH. NEW ORLEANS INTERNATIONAL AIRPORT MEASURED GUSTS
TO 48 MPH AT 419 AM CDT. HURRICANE FORCE SUSTAINED WINDS AND
HIGHER GUSTS WERE BUFFETING THE COASTAL AREAS FROM SOUTHWEST PASS
OF THE MISSISSIPPI TO GRAND ISLE AND PORT FOURCHON. GRAND ISLE
MEASURED A SUSTAINED WIND 86 MPH.

THE HURRICANE AND TROPICAL STORM FORCE WINDS WILL CONTINUE TO
SPREAD NORTH AND WEST INTO THE NORTH SHORE PARISHES AND INTO
EAST-CENTRAL LOUISIANA THROUGH 8 AM.

A TORNADO WATCH REMAINS IN EFFECT. TORNADOES CAN FORM RATHER
QUICKLY WITHIN THE SPIRAL BANDS. THERE HAVE BEEN A HISTORY OF FAST
MOVING TORNADOES TONIGHT WITH THE HEAVIER BANDS.

A HURRICANE WARNING REMAINS IN EFFECT. TAKE COVER IN A SECURE PART
OF YOUR HOME. TRAILERS SHOULD BE ABANDONED FOR STURDIER SHELTER.

24
Special weather statement, Sep 1, 6:20 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 AM CDT MON SEP 1 2008

LAZ069-011230-
LOWER PLAQUEMINES-
620 AM CDT MON SEP 1 2008

...TIDE LEVEL RISING RAPIDLY AT POINTE A LA HACHE...

AT 530 AM...THE UNITED STATES GEOLOGICAL SURVEY TIDE STATION...
NORTHEAST BAY GARDENE NEAR POINT A LA HACHE...HAD RISEN NEARLY 9 FEET
SINCE LAST EVENING. HURRICANE GUSTAV HAS NOT MADE LANDFALL AND THE
TIDE LEVEL ASSOCIATED WITH THE STORM SURGE MAY INCREASE WATER LEVELS
AN ADDITIONAL 1 TO 3 FEET.
Local storm report, Sep 1, 6:44 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TROPICAL STORM   BELLE CHASSE            29.85N 90.00W
09/01/2008                   PLAQUEMINES        LA   AMATEUR RADIO

            REPORTED 69 MPH SUSTAINED WIND WITH HIGHER GUSTS.

0630 AM     HURRICANE        GRAND ISLE              29.21N 90.03W
09/01/2008                   JEFFERSON          LA   AMATEUR RADIO

            POWER OUT ON ENTIRE ISLAND. 6-8 FOOT WAVES.

0630 AM     STORM SURGE      POINTE A LA HACHE       29.58N 89.79W
09/01/2008  E9.00 FT         PLAQUEMINES        LA   EMERGENCY MNGR

            RISING QUICKLY. REPORTED BY EOC.

&&

RICKS
Local storm report, Sep 1, 7:19 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
719 AM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       GRAND ISLE              29.21N 90.03W
09/01/2008  M14.61 INCH      JEFFERSON          LA   MESONET

            24 HOUR ACCUMULATION FROM MESOWEST HADS PLATFORM.

&&

RICKS
Local storm report, Sep 1, 7:51 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 AM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HURRICANE        GRAND ISLE              29.21N 90.03W
09/01/2008                   JEFFERSON          LA   MESONET

            MESONET OBSERVATION MEASURED ESE 105 MPH. RAINFALL
            UPDATED TO 14.76 INCHES. WATER LEVEL 4.04 FEET. PRESSURE
            977.9 MILLIBARS. BAROMETRIC V.

&&

RICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:52 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge38 min
Aug 31, 10:24 PM CDTSpecial Marine WarningLIX36 min
Aug 31, 10:29 PM CDTTornado WarningLIXPlaquemines46 min
Sep 1, 3:09 AM CDTTornado WarningLIXOrleans, Plaquemines, Saint Bernard21 min
Sep 1, 3:49 AM CDTTornado WarningLIXPlaquemines26 min
Sep 1, 5:41 AM CDTTornado WarningLIXJefferson, Plaquemines, Saint Charles34 min
Sep 1, 7:00 AM CDTTornado WarningLIXSaint Tammany30 min
Sep 1, 8:44 AM CDTTornado WarningLIXSaint Tammany, Tangipahoa31 min
Sep 1, 8:55 AM CDTTornado WarningLIXSaint Tammany35 min
Sep 1, 9:01 AM CDTRiver Flood WarningLIXEast Baton Rouge4 days
Sep 1, 9:01 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston6 days
Sep 1, 9:01 AM CDTRiver Flood WarningLIXEast Baton Rouge7 days
Sep 1, 9:01 AM CDTRiver Flood WarningLIXAscension, Livingston12 hr
Sep 1, 9:12 AM CDTRiver Flood WarningLIXSaint Helena12 hr
Sep 1, 9:12 AM CDTRiver Flood WarningLIXLivingston12 hr
Sep 1, 9:12 AM CDTRiver Flood WarningLIXSaint Helena66 hr
Sep 1, 9:19 AM CDTRiver Flood WarningLIXTangipahoa12 hr
Sep 1, 9:23 AM CDTRiver Flood WarningLIXTangipahoa6 days
Sep 1, 9:27 AM CDTRiver Flood WarningLIXSaint Tammany34 hr
Sep 1, 9:27 AM CDTRiver Flood WarningLIXSaint Tammany60 hr
Sep 1, 9:27 AM CDTTornado WarningLIXSaint Tammany33 min
Sep 1, 9:34 AM CDTRiver Flood WarningLIXSaint Tammany46 hr
Sep 1, 9:34 AM CDTRiver Flood WarningLIXSaint Tammany3 days
Sep 1, 10:06 AM CDTTornado WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa24 min
Sep 1, 11:28 AM CDTTornado WarningLIXWashington32 min
Sep 1, 5:13 PM CDTFlash Flood WarningLIXPlaquemines6 hr
Sep 1, 6:59 PM CDTTornado WarningLIXSaint Helena31 min
Sep 1, 5:12 AM CDTTornado WarningLIXHancock, Harrison33 min
Sep 1, 8:51 AM CDTTornado WarningLIXHarrison, Jackson, Pearl River24 min
Sep 1, 9:14 AM CDTTornado WarningLIXHarrison, Jackson31 min
Sep 1, 9:34 AM CDTTornado WarningLIXHancock, Harrison, Pearl River26 min
Sep 1, 9:56 AM CDTRiver Flood WarningLIXHarrison39 hr
Sep 1, 9:56 AM CDTRiver Flood WarningLIXHarrison59 hr
Sep 1, 9:56 AM CDTRiver Flood WarningLIXHarrison39 hr
Sep 1, 10:04 AM CDTTornado WarningLIXHancock, Harrison, Pearl River26 min
Sep 1, 10:06 AM CDTRiver Flood WarningLIXHancock25 hr
Sep 1, 10:27 AM CDTTornado WarningLIXPearl River33 min
Sep 1, 10:28 AM CDTTornado WarningLIXHarrison32 min
Sep 1, 10:47 AM CDTTornado WarningLIXJackson28 min
Sep 1, 10:58 AM CDTTornado WarningLIXHarrison32 min
Sep 1, 11:33 AM CDTTornado WarningLIXHarrison, Jackson27 min
Sep 1, 12:02 PM CDTTornado WarningLIXHarrison, Jackson58 min
Sep 1, 12:14 PM CDTTornado WarningLIXPearl River31 min
Sep 1, 12:29 PM CDTTornado WarningLIXJackson31 min
Sep 1, 12:57 PM CDTTornado WarningLIXJackson33 min
Sep 1, 1:30 PM CDTTornado WarningLIXJackson30 min
Sep 1, 2:00 PM CDTTornado WarningLIXHarrison, Jackson60 min
Sep 1, 4:02 PM CDTTornado WarningLIXHancock28 min
Sep 1, 4:33 PM CDTTornado WarningLIXHancock, Pearl River57 min

Nearby

Tornado Warnings in Louisiana, 2008Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.